MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Model Number 5F051003CS
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 04/2024).
 
Event or Problem Description
It was reported that during a stent placement superficial artery (sfa) procedure through the left common femoral access, the stent started to allegedly prematurely deploy while advancing up and over the bifurcation.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The returned sample was found with locked safety mechanism and with partially released stent which confirms premature deployment.The distal stent end was found fractured off which was considered a subsequent event.An indication for a process related issue could not be found.The investigation leads to confirmed result for premature deployment.The vessel was not tortuous/ calcified, the lesion was pre dilated, and resistance was not felt; system compatible introducer and guidewire were used, and the guidewire was running smoothly inside the system.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.Caution: always use an introducer sheath for the implant procedure to protect the vasculature and the puncture site.' the instructions for use further state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.Visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed.' in regards to pta the instructions for use state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' in regards to materials required the instructions for use state: '5f (1.67 mm) or larger introducer sheath (.) 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter guidewire'.H10: d4 (expiry date: 07/2024), g3, h6 (device) h11: d4(medical device catalog number, medical device lot number), h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13533169
Report Number9681442-2022-00032
Device Sequence Number17430144
Product Code NIP
UDI-Device Identifier00801741120633
UDI-Public(01)00801741120633
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F051003CS
Device Catalogue Number5F050803CS
Device Lot NumberANFU3936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown